Minnesota, 2006

Lightning Strike in Minnesota, July 1, 2006

July 1, 2006 · NWS DLH · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 1, 2:01 AM CST, 59 minutes earlier.

Area forecast discussion, Jul 1, 2:01 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
301 AM CDT SAT JUL 1 2006

.DISCUSSION...FORECAST CONCERNS ARE IN THE IMMEDIATE SHORT TERM
THIS MORNING WITH MCS MOVING THROUGH THE FA ATTM. MCS PRODUCING WIND
GUSTS TO 69 MPH AND WILL CONTINUE ACROSS THE AREA THROUGH SUNRISE.
TSRA WILL DIMINISH/EXIT THE AREA BY MID TO LATE MORNING.
MEANWHILE...COMPLEX FRONTAL SYSTEM WILL MOVE THROUGH THE FA THIS
MORNING AS WELL. AFTER FRONTAL PASSAGE...GUTSY WINDS ARE EXPECTED
WITH SHOT OF CAA THROUGH THE AFTERNOON/EARLY EVENING. SFC HIGH
MOVES OVER THE FA TONIGHT. NW FLOW ALOFT WILL RESULT IN ANY
SYSTEMS IMPACTING THE AREA MOVING QUICKLY THROUGH. A WEAK SFC COLD
FRONT WILL MOVE INTO THE FAR NORTHWESTERN PORTION OF THE FA SUNDAY
AFTERNOON. MOISTURE IS VERY LIMITED WITH THIS BOUNDARY...AS IS
LIFTING MECHANISM AND HAVE REMOVED THE MENTION OF TSRA FOR SUNDAY.
BETTER CHANCE FOR TSRA SUNDAY NIGHT WHEN THE FRONT ACTUALLY MOVES
THROUGH THE AREA.

QUIET WEATHER PATTERN SETS UP MONDAY NIGHT WITH LARGE AREA OF HIGH
PRESSURE SETTLING OVER THE FA. SAID HIGH REMAINS IN CONTROL
THROUGH NEXT SATURDAY.

&&

.POINT FORECAST TEMPS/POPS...
DLH  82  57  82  55 /  40   0  10  30
INL  80  53  79  52 /  10   0  10  20
BRD  85  55  84  59 /  10   0  10  30
HYR  84  54  84  58 /  40   0  10  30
ASX  83  58  84  57 /  40   0  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

GSF
Hazardous weather outlook, Jun 30, 6:00 AM CST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
700 AM CDT FRI JUN 30 2006

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
700 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEAST
MINNESOTA... NORTHWEST WISCONSIN AND ADJACENT WATERS OF WESTERN LAKE
SUPERIOR FROM LATE THIS AFTERNOON THROUGH TONIGHT. STORMS ARE
EXPECTED TO DEVELOP OVER NORTHWEST MINNESOTA AND THE EASTERN DAKOTAS
LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT
AND SURFACE LOW...AND THEN MOVE EASTWARD DURING THE REMAINDER OF THE
EVENING AND OVERNIGHT.

AT THIS TIME... THE TIMING AND LOCATION FOR THE GREATEST RISK OF
SEVERE STORMS APPEARS TO BE IN AREAS FROM BRAINERD AND GRAND RAPIDS
TO INTERNATIONAL FALLS AND ELY BETWEEN ABOUT 7 PM AND MIDNIGHT...
WHERE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS ARE POSSIBLE...
ALONG WITH A LOW PROBABILITY OF A TORNADO OR TWO.  STORMS ARE THEN
EXPECTED TO EVOLVE INTO A CLUSTER BY LATE EVENING AND OVERNIGHT...
WITH THE PRIMARY RISK BEING NICKEL TO QUARTER SIZE HAIL AND DAMAGING
WINDS IN AREAS FARTHER EAST.

IN ADDITION... ISOLATED THUNDERSTORMS WILL AFFECT AREAS WEST OF A
LINE FROM INTERNATIONAL FALLS... TO DULUTH AND PINE CITY THROUGH
AROUND 10 OR 11 AM. THESE STORMS WILL STAY WELL BELOW SEVERE
LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WIND
WILL PERSIST THROUGH SATURDAY MORNING ACROSS WESTERN LAKE SUPERIOR
AND ALL OF NORTHWEST WISCONSIN.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY... SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

IT IS LIKELY THAT SKYWARN SPOTTER ACTIVATION WILL BE NEEDED FROM
LATE THIS AFTERNOON... WELL INTO THE OVERNIGHT HOURS TONIGHT.

 MILLER

In the hours before

Local storm report, Jul 1, 12:43 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
143 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     BRAINERD                46.35N 94.19W
07/01/2006  M60.00 MPH       CROW WING          MN   ASOS

            60KT WIND GUST AT BRAINERD ASOS

&&

TINGLER
Local storm report, Jul 1, 12:45 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
145 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     BRAINERD                46.35N 94.19W
07/01/2006  M69.00 MPH       CROW WING          MN   ASOS

            60KT WIND GUST AT BRAINERD ASOS

&&

TINGLER
Local storm report, Jul 1, 2:48 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
348 AM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     HAIL             8 NW COOK               47.93N 92.81W
07/01/2006  E0.75 INCH       NORTHWEST ST. LOUI MN   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED NEAR THE INTERSECTION OF HIGHWAYS
            53 AND 73

&&

TINGLER

The radar

The Duluth radar (KDLH), 86 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Louis

When
July 1, 3:00 AM CST
Where
St. Louis County, Embarrass
Reported by
TRAINED SPOTTER
Coordinates
47.590, -92.461 (the zone’s center; the record gives no point)

A barn burned down after being struck by lightning.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523087.